MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Optical Decentration (1360)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following the intraocular lens (iol) implant procedure, the patient had blurred vision.The lens was exchanged for an unknown advanced technology intraocular lens (atiol) 4 months, 21 days after the initial implant procedure.The clinical reason was lens decentration.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in b.5.And d.10.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating that, the iol was implanted in the eye.
 
Additional Manufacturer Narrative
The lens was returned submerged in balanced salt solution (bss) solution.Lens was removed to air dry prior to evaluation.Blood was dried on the lens.The lens was cleaned with keratometer lens refractive polisher (klrp) to further evaluate.The posterior optic surface was scratched near the edge.The center of the optic on the anterior surface was cracked and scratched.The anterior optic surface has an additional scratch located between the center and the edge.Product history records were reviewed, and the documentation indicated the product met release criteria.Associated product information was not provided it is unknown if qualified products were used.The root cause cannot be determined for the reported complaint of lens decentration, blurry vison.The explanted lens was returned and evaluated.The power and resolution were verified.The returned lens met specification for power and resolution for a company 19.5 diopter lens.Each lens is subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the company 19.5 diopter (add power +2.2/+3.2 diopter) was removed and replaced.The replacement lens information was not provided.Due diligence has been performed in an attempt to obtain further information on this event.The reporter has not responded to request for follow-up information.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20178527
Report Number1119421-2024-01766
Device Sequence Number8196584
Product Code MFK
UDI-Device Identifier00380652408110
UDI-Public(01)00380652408110(17)260523(11)220525(10)15413269
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/23/2026
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.195
Device Lot Number15413269
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer09/19/2024
11/12/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date10/16/2024
12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REPLACEMENT LENS: UNSPECIFIED ATIOL.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown